Alert archive / Colorado / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 119, NWS Denver/Boulder, CO

July 26, 2001Lincoln County, Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 26, 2001, 7:12 PM MDT for Lincoln County, Washington County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 26, 2001, 7:12 PM MDT (01:12 UTC)
Expired
Jul 26, 2001, 7:45 PM MDT
In force
33 min
Issued by
NWS Denver/Boulder, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lincoln County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 116 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 3:30 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2001-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2001-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2110 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 270112
SVRDEN

COC073-121-270145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
712 PM MDT THU JUL 26 2001

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO
  SOUTH CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO

* UNTIL 745 PM MDT

* AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 9 MILES WEST OF THURMAN TO 13
  MILES SOUTHEAST OF ARRIBA...OR FROM 27 MILES NORTHEAST OF LIMON TO
  29 MILES EAST OF LIMON...MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ARICKAREE
SCHOOL...ARRIBA AND THURMAN.

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.  
WIND GUSTS UP TO 70 MPH ARE POSSIBLE.  TAKE COVER IN A SUBSTANTIAL 
SHELTER UNTIL THE STORM PASSES.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3963 10354 3903 10331 3904 10315 3958 10304
          3975 10300
DANKERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:45 PM MDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 26, 2:45 PM MDT, 4 hours 27 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
245 PM MDT THU JUL 26 2001

CONVECTION HAS STARTED EARLIER THIS AFTN WITH SHWRS OVR MTNS THIS
MRNG.  SHWRS AND TSTMS AHD OF APPARENT SHT WV OVR NERN CO WILL EXIT
STA BFR EVE PRD.  WATER VAPOR STLT LOOP SUGGESTIVE THAT STRONGEST
CONVECTION WILL FORM ALG AND E OF A LINE FM JUST E OF COS TO W OF
BFF.  STG INFLO WITH 60+ DWPTS WILL FEED STRMS ALG THIS LINE.  HWVR
BEST DYNAMICS ASSOCD WITH PSG OF UPR TROF WILL OCCUR OVRNGT.  SO
OTHR DVLPMNT MAY MOVE OFF THE MTNS LATER.  WILL MENTION HVY RAIN
IN ERN FTHLLS OVRNGT AND PSBL SVR TSTMS OVR ALL OF NERN PLAINS
ALG WITH HVY RAIN.  MDLS SHW HIEST PRECIPITIBLE WATERS OVR HI
PLAINS WITH VALUES NR 1.50 IN.  ALSO BEST CAPES ARE FRTHR E AWAY
FM FTHLLS.  DUE TO LATE PASSAGE OF UPR TROF CONVECTIVE ACTIVITY
MAY GO ALL NIGHT AND WILL LEAVE A MENTION OF SHWRS OVR NERN CRNR
AFT DAYBREAK FRI MRNG.  OTRW AMS WILL DRY SIGNIFICANTLY OVR AREA
ON FRI WITH SUBSIDENCE BHND UPR TROF.  FOR THIS REASON WILL NOT
MENTION CONVECTION ON EITHER FRI OR SAT AS MDLS SHW LTL IN WAY
OF PCPN BOTH DAYS.  AS DRYING OCCURS THRU WKND TEMPS WILL WARM
BACK INTO 90S MST PLACES E OF MTNS BY SAT AFTN.  GNLY FVR MESOETA
SFC TEMPS TO EITHER AVN OR NGM MOS TEMP GDNC...XCPT MIN TEMPS ARE
TOO HI.

IN XTNDD PRD...MRF CONTS TO MOVE DRIER AIR FM W OVR CNTRL RCKYS ON
WKND AFT PSG OF UPR TROF.  HWVR...THIS DRYING IS SHT LIVED AS SWLY
FLO ALF OPENS THE PIPELINE FOR TROPICAL MONSOONAL MSTR TO FLO NWD
AGN INTO STA BEGINNING MON.  LUKS LIKE THIS FLO WUD CONT THRU THU.
WRMR TEMPS WITH LRGR DIURNAL CHNG OVR WKND WILL GIVE WAY TO COOLER
TEMPS WITH SMLR DIURNAL CHNG STARTING MON.

GARD...WFO BOULDER

.DEN...NONE.

In the hours before

Special weather statement, Jul 26, 1:15 PM MDT, 5 hours 57 minutes before
COZ030>051-262100-

SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO
NATIONAL WEATHER SERVICE DENVER CO
115 PM MDT THU JUL 26 2001

THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES

ADAMS     ARAPAHOE     BOULDER   CLEAR CREEK   DENVER       DOUGLAS
ELBERT    GILPIN       GRAND     JACKSON       JEFFERSON    LARIMER
LINCOLN   LOGAN        MORGAN    PARK          PHILLIPS     SEDGWICK
SUMMIT    WASHINGTON   WELD

SYNOPSIS:  A WEAK UPPER LEVEL DISTURBANCE WILL EXIT NORTHERN
COLORADO EARLY THIS AFTERNOON...WITH THE MAIN UPPER LEVEL TROUGH
EXPECTED TO SLOWLY MAKE ITS WAY ACROSS WESTERN AND NORTHERN COLORADO
TONIGHT.

ENOUGH VERTICAL WIND SHEAR MAY BE PRESENT THROUGH EARLY THIS EVENING
FOR THE DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS.  THESE STORMS
COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND EVEN AN ISOLATED
TORNADO.

HEAVY RAINFALL...UP TO 2 INCHES IN LESS THAN AN HOUR...AND FREQUENT
CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR.  SHOULD THE STORMS REMAIN
STATIONARY OR TRAIN OVER THE SAME LOCATION...THEN POTENTIAL FLOODING
OR FLASH FLOODING PROBLEMS MAY ALSO DEVELOP.

AT 1 PM MDT...SATELLITE DATA INDICATED DRIER AIR IN THE MID LEVELS
WAS MOVING IN FROM THE SOUTH.  IF AFTERNOON TEMPERATURES CAN WARM
INTO THE MID 80S...THEN THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS WILL INCREASE SIGNIFICANTLY.

THE GREATEST POTENTIAL FOR SEVERE WEATHER APPEARS TO BE ALONG
AND EAST OF A BOUNDARY THAT EXTENDED FROM NEW RAYMER TO BYERS TO
CASTLE ROCK.  SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM.

COOPER
Local storm report, Jul 26, 4:00 PM MDT, 3 hours 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
400 PM MDT THU JUL 26 2001

...PRELIMINARY STORM REPORT FOR JULY 26 2001...

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0225 PM    10 E BYERS                CO   1.00 INCH HAIL
07/26/01   ARAPAHOE

0230 PM    14 SW SHAMROCK            CO   TORNADO
07/26/01   ARAPAHOE                       REPORTED BY SKYWARN SPOTTER
                                          ON THE GROUND FOR 15 MINUTES

0315 PM    9 N NEW RAYMER            CO   1.50 INCH HAIL
07/26/01   WELD

JK

Nearby

Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.